Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Infinite products of finite simple groups


Authors: Jan Saxl, Saharon Shelah and Simon Thomas
Journal: Trans. Amer. Math. Soc. 348 (1996), 4611-4641
MSC (1991): Primary 20E15, 20A15; Secondary 03E35, 20D06, 20E08
MathSciNet review: 1376555
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We classify the sequences $\langle S_{n} \mid n \in \mathbb {N} \rangle $ of finite simple nonabelian groups such that $\prod $$_{n}$ $ S_{n}$ has uncountable cofinality.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 20E15, 20A15, 03E35, 20D06, 20E08

Retrieve articles in all journals with MSC (1991): 20E15, 20A15, 03E35, 20D06, 20E08


Additional Information

Jan Saxl
Affiliation: Department of Pure Mathematics and Mathematical Statistics, Cambridge University, 16 Mill Lane, Cambridge CB2 1SB, England
Email: j.saxl@pmms.cam.ac.uk

Saharon Shelah
Affiliation: Department of Mathematics, The Hebrew University, Jerusalem, Israel
Address at time of publication: Department of Mathematics, Rutgers University, New Brunswick, New Jersey 08903
Email: shelah@sunset.ma.huji.ac.il

Simon Thomas
Affiliation: Department of Mathematics, Bilkent University, Ankara, Turkey
Address at time of publication: Department of Mathematics, Rutgers University, New Brunswick, New Jersey 08903
Email: sthomas@math.rutgers.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-96-01746-1
PII: S 0002-9947(96)01746-1
Received by editor(s): September 21, 1995
Additional Notes: The research of the second author was partially supported by the U.S.-Israel Binational Science Foundation. This paper is number 584 in the cumulative list of the second author’s publications.
The research of the third author was partially supported by NSF Grants.
Article copyright: © Copyright 1996 American Mathematical Society